Chat with us, powered by LiveChat I.W., aged 62, is a male new to your practice. He reports shortness of breath on exertion, especially after climbing steps or walking three to four blocks - Essayabode

I.W., aged 62, is a male new to your practice. He reports shortness of breath on exertion, especially after climbing steps or walking three to four blocks. His symptoms clear with rest. He also has difficulty sleeping at night (he tells you he needs two pillows to be comfortable).

He tells you that he suddenly became short of breath two years ago after hurrying for an airplane. He was admitted to a hospital and treated for acute pulmonary edema. Three days before the episode of pulmonary edema, he had an upper respiratory tract infection with fever and mild cough. After the episode of pulmonary edema, his blood pressure has been consistently elevated. His previous physician started him on a sustained-release preparation of diltiazem 180 mg/d. His medical history includes moderate prostatic hypertrophy for five years, adult-onset diabetes mellitus for ten years, hypertension for ten years, and degenerative joint disease for five years. His medication history includes hydrochlorothiazide (HydroDIURIL) 50 mg/d, atenolol (Tenormin) 100 mg/d, controlled-delivery diltiazem 180 mg/d, glyburide (DiaBeta) 5 mg/d, and indomethacin (Indocin) 25 to 50 mg three times a day as needed for pain. While reviewing his medical records, you see that his last physical examination revealed a blood pressure of 160/95 mm Hg, a pulse of 95 bpm, a respiratory rate of 18, regular peripheral pulses, mild edema bilaterally in his feet, a prominent S3 and S4, neck vein distention, and an enlarged liver.

Diagnosis: Heart Failure Class II

Answer the following questions. Include two references, cited in APA style.

List specific goals of treatment for I.W.
What drug(s) would you prescribe? Why?
What are the parameters for monitoring the success of your selected therapy?
Discuss specific patient education based on the prescribed therapy.
Describe one or two drug-drug or drug-food interactions for the selected agent(s).
List one or two adverse reactions for the selected agent(s) that would cause you to change therapy.
What would be the choice for the second-line therapy?
What over-the-counter or alternative medications would be appropriate for this patient?
What dietary and lifestyle changes should be recommended for I.W.?
You will receive two points for each correct answer and two points for using correct grammar and spelling and providing references cited in APA style.